Georgia, 2006Damaging Winds in Georgia, April 26, 2006
April 26, 2006 · NWS CHS · 3 events in 1 county or zone
3 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $4,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Apr 26, 1:13 PM EST, 2 hours 55 minutes earlier.
Area forecast discussion, Apr 26, 1:13 PM EST, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
213 PM EDT WED APR 26 2006
...SEVERE THUNDERSTORMS LIKELY THROUGH LATE EVENING...
...ISOLATED TORNADOES POSSIBLE...
.SHORT TERM...VIS SATELLITE IMAGERY AND REGIONAL OBSERVATIONS
INDICATE A VERY UNSTABLE ATMOSPHERE ACROSS OUR AREA THIS AFTERNOON.
LARGE BREAKS IN MORNING CLOUDINESS HAVE ALLOWED SFC TEMPS TO RISE
INTO THE MID 80S IN MANY AREAS WITH DEWPTS IN THE LOW TO MID 60S.
SPC AND LAPS ANALYSES INDICATE SFC BASED CAPES OF 2500-3000 J/KG
WITH LI/S OF -5 TO -7C. A BACKDOOR COLD FRONT TO OUR N WILL SLOWLY
DRIFT S THROUGH THE EARLY EVENING WITH A STRONGER COLD FRONT AND
ATTENDANT LOW APPROACHING FROM THE W. 12Z RUC WAS INDICATING
POSSIBILITY OF DEWPTS SURGING INTO THE UPPER 60S TO NEAR 70 ACROSS
THE COASTAL LOCATIONS LATE THIS AFTN. THAT NOW APPEARS FAIRLY LIKELY
GIVEN INCREASING SWLY FLOW AS THE DAY WEARS ON AND A LATE AFTN
SEABREEZE. THIS WILL ONLY INCREASE INSTABILITY AND SVR POTENTIAL.
ADDITIONALLY...0-6 KM SHEAR PROFILES LOOK TO INCREASE DRAMATICALLY
LATER THIS AFTN IF THE BACKDOOR FRONT DROPS FARTHER SOUTH AND THE
SEABREEZE BEGINS TO INTERACT. HAVE TWEAKED POP GRIDS BUT GENERALLY
KEPT THE PREVIOUS IDEA OF CATEGORICAL POPS FROM LATE THIS AFTN
THROUGH MIDNIGHT...WITH POPS TAPERING OFF SLOWLY FROM THE WEST
THEREAFTER. WILL MAINTAIN PSBL SEVERE WORDING IN GRIDS AND TEXT
PRODUCTS.
PRECIP SHOULD BE ENDING ACROSS THE AREA AROUND SUNRISE THU. TEMPS
WILL BE MUCH COOLER WITH HIGHS IN THE 70S.
&&
.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...LOW PRES WL MOVE
FARTHER OFF THE COAST THU NGT ALLOWING A DRIER NW FLOW ALOFT TO
SETTLE INTO THE RGN AS HIGH PRES BUILDS IN FOR FRI. MOISTURE WL
BEGIN TO INCR ACROSS THE RGN LTE FRI NGT THROUGH THE REMAINDER OF
THE WEEKEND AS A CDFNT APRCHS FM THE W AND A BROAD OCLDD LOW
MEANDERS AROUND THE OH VALLEY. PCPN CHANCES WL SLOWLY INCR AHEAD OF
THE FNT
AS THE AREA BECOMES ENTRENCHED IN THE WARM SECTOR BUT SEE NO REASON
TO GO ANY HIGHER THAN CHANCE POPS ATTM. CDFNT WL CROSS THE AREA ON
MON PER LATEST HPC PROGS BUT THIS WL LIKELY CHANGE OVR THE NXT
SEVERAL DAYS.
&&
.AVIATION...CURRENT RADAR IS SHOWING SOME CONVECTION BEGINNING TO
DEVELOP AROUND THE CWA. THIS IS ASSOCIATED WITH THE COLD FRONT TO
THE NORTH OF THE AREA. HAVE ADDED VCTS FOR INITIAL CONDS AS
THUNDERSTORM IS APPROACHING THE CHS TERMINAL. EXPECTING THE FRONT TO
PASS THROUGH THE CHS AREA AT 11Z AND THE SAV AREA AT 15Z.
&&
.MARINE...WINDS WILL BE ON THE INCREASE LATE TONIGHT AND THU BEHIND
THE FRONT. HAVE KEPT WINDS AND SEAS JUST BELOW SMALL CRAFT CRITERIA
BUT LATER SHIFTS MAY NEED TO REASSESS.
FLOW WL TURN MORE SLY ON FRI AS HIGH PRES SHIFTS OFF THE MID-ATLC
COAST. FLOW WL GRADUALLY INCR SAT-SUN AS A PRE-FNTL LLJ SETTLES IN
ACROSS THE RGN AHEAD OF AN APRCHG CDFNT. ATTM FROPA IS XPCTD DURING
THE DAY MON.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...SEVERE THUNDERSTORM WATCH UNTIL 10 PM FOR GAZ087-088-099>101-
114>119-137>141.
SC...SEVERE THUNDERSTORM WATCH UNTIL 10 PM FOR SCZ040-042>045-
047>051.
MARINE...SEVERE THUNDERSTORM WATCH UNTIL 10 PM FOR AMZ330-350-
352-354.
&&
JRL/ST/REVHazardous weather outlook, Apr 26, 11:57 AM EST, 4 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
1257 PM EDT WED APR 26 2006
AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-271000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL
JASPER-
1257 PM EDT WED APR 26 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH
SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA.
...SEVERE THUNDERSTORM WATCH 255 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
.DAY ONE...TODAY AND TONIGHT.
.SEVERE THUNDERSTORMS...THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS ACROSS SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA
THIS AFTERNOON AND EVENING. LARGE HAIL AND DAMAGING WINDS ARE THE
PRIMARY THREATS BUT ISOLATED TORNADOES ARE ALSO POSSIBLE. REFER TO
ANY WATCHES...WARNINGS AND STATEMENTS FOR MORE INFORMATION.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS REQUESTED FOR THIS AFTERNOON AND
EVENING.
JRL
In the hours before
Local storm report, Apr 26, 3:44 PM EST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
444 PM EDT WED APR 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0426 PM TSTM WND DMG JOHNS ISLAND 32.72N 80.07W
04/26/2006 CHARLESTON SC LAW ENFORCEMENT
TREES DOWN AT INTERSECTION OF RIVER ROAD AND MURRAYWOOD
RD.
&&
DPBLocal storm report, Apr 26, 3:46 PM EST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
446 PM EDT WED APR 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0421 PM TSTM WND DMG JAMES ISLAND 32.73N 79.93W
04/26/2006 CHARLESTON SC LAW ENFORCEMENT
TREES DOWN AT INTERSECTION OF FORT JOHNSON RD AND
LANDSDOWNE DR.
&&
DPBLocal storm report, Apr 26, 3:46 PM EST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
446 PM EDT WED APR 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM TSTM WND DMG JAMES ISLAND 32.73N 79.93W
04/26/2006 CHARLESTON SC LAW ENFORCEMENT
TREES DOWN AT INTERSECTION OF FORT JOHNSON RD
AND LANDSDOWNE DR. TIME CORRECTED BASED OFF RADAR.
&&
DPBLocal storm report, Apr 26, 3:48 PM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
448 PM EDT WED APR 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0439 PM TSTM WND DMG RAVENEL 32.76N 80.25W
04/26/2006 CHARLESTON SC LAW ENFORCEMENT
POWERLINES DOWN WITH TREES ON FIRE ALONG HWY 162 NEAR
SAVANNAH HWY.
&&
DPBLocal storm report, Apr 26, 3:48 PM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
448 PM EDT WED APR 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG RAVENEL 32.76N 80.25W
04/26/2006 CHARLESTON SC LAW ENFORCEMENT
POWERLINES DOWN WITH TREES ON FIRE ALONG HWY 162
NEAR SAVANNAH HWY. TIME CORRECTED BASED OFF RADAR.
&&
DPBLocal storm report, Apr 26, 3:59 PM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
459 PM EDT WED APR 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL CHARLESTON 32.78N 79.94W
04/26/2006 E1.50 INCH CHARLESTON SC BROADCAST MEDIA
REPORTED ON THE CHARLESTON BATTERY BY THE PUBLIC. RELAYED
BY WCIV BROADCAST METS.
&&
STThunderstorm Wind, Chatham
- When
- April 26, 4:08 PM EST
- Where
- Chatham County, Savannah
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 32.050, -81.083
Large limbs down at the intersection of Paradise and White Bluff, and East Henry Street and Price.
Thunderstorm Wind, Chatham
- When
- April 26, 4:10 PM EST
- Where
- Chatham County, Savannah
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- TRAINED SPOTTER
- Coordinates
- 32.050, -81.083
Large limbs down at intersection of West Boundary Street and Liberty
Thunderstorm Wind, Chatham
- When
- April 26, 4:11 PM EST
- Where
- Chatham County, Savannah
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 32.050, -81.083
Large trees down at intersections of 33rd and Dieter, Louisville and West Boundary, and Tuten Avenue and Mell Street. Tree down on 53rd Street.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Florida, April 26, 20061 death · 1 event
- Tornadoes and Hail in South Carolina, April 26, 2006$80,000 · F0 · 22 events
- Hail and Lightning Strike in California, April 26, 2006$100,000 · 0.5 in hail · 2 events
- Damaging Winds in South Carolina, April 26, 2006$50,000 · 50 kt wind · 3 events
- Damaging Winds in South Carolina, April 26, 2006$52,000 · 50 kt wind · 2 events
- Damaging Winds in South Carolina, April 26, 2006$50,000 · 60 kt wind · 2 events
- Tornadoes in South Carolina, April 26, 2006F1 · 3 events
- Tornadoes in South Carolina, April 26, 2006F1 · 2 events
- Damaging Wind in South Carolina, April 26, 2006$25,000 · 50 kt wind · 1 event
- Hail in Texas, April 26, 2006$20,000 · 2.25 in hail · 1 event
- Damaging Winds in South Carolina, April 26, 2006$18,000 · 50 kt wind · 3 events
- Damaging Wind in Tennessee, April 26, 2006$18,000 · 60 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5504845, 5504844, 5504843.